Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 328, NWS Jackson, MS

June 4, 2012Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Jun 4, 2012, 7:18 PM CDT for Washington County, Mississippi; Chicot County, Arkansas. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2012, 7:18 PM CDT (00:18 UTC)
Expired
Jun 4, 2012, 8:15 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 158 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 7:42 PM CDTHAIL 1Winterville, MS
Jun 4, 8:05 PM CDTTSTM WND DMGGreenville, MSPEELED BACK SHINGLES OFF APARTMENT COMPLEX AND LOTS OF TREE LIMBS DOWN REPORTED BY WXVT METEOROLOGIST.
Jun 4, 8:05 PM CDTTSTM WND DMGN Greenville, MSA LARGE TREE FELL ACROSS S MAIN ST AT THE GREENVILLE CEMETARY...BLOCKING MULTIPLE LANES OF TRAFFIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1465 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WUUS54 KJAN 050018
SVRJAN
ARC017-MSC151-050115-
/O.NEW.KJAN.SV.W.0328.120605T0018Z-120605T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT MON JUN 4 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...HOLLANDALE...
  GREENVILLE...
  NORTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...DERMOTT...

* UNTIL 815 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MCMILLAN CORNER MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCMILLAN CORNER AND LAKE VILLAGE BY 725 PM CDT...
  CHICOT JUNCTION BY 730 PM CDT...
  WINTERVILLE BY 740 PM CDT...
  GREENVILLE AND METCALFE BY 745 PM CDT...
  WAYSIDE AND AVON BY 750 PM CDT...
  LELAND BY 755 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3357 9135 3352 9131 3352 9126 3357 9124
      3353 9121 3353 9077 3327 9076 3327 9073
      3323 9074 3320 9068 3315 9069 3313 9070
      3320 9146 3356 9146
TIME...MOT...LOC 0018Z 284DEG 35KT 3342 9136

$$

JA
3 follow-up statements
510 
WWUS54 KJAN 050028
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT MON JUN 4 2012

ARC017-MSC151-050115-
/O.CON.KJAN.SV.W.0328.000000T0000Z-120605T0115Z/
CHICOT AR-WASHINGTON MS-
728 PM CDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WASHINGTON AND NORTHERN CHICOT COUNTIES...

AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 3 MILES WEST OF WINTERVILLE TO 
MCMILLAN CORNER TO 8 MILES SOUTHWEST OF LAKE VILLAGE MOVING EAST AT 
35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WINTERVILLE BY 735 PM CDT...
  CHICOT JUNCTION BY 740 PM CDT...
  METCALFE AND GREENVILLE BY 745 PM CDT...
  LELAND BY 755 PM CDT...
  WAYSIDE AND AVON BY 800 PM CDT...
  TRIBBETT AND ARCOLA BY 810 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3357 9135 3352 9131 3352 9126 3357 9124
      3353 9121 3353 9077 3327 9076 3327 9073
      3323 9074 3320 9068 3315 9069 3313 9070
      3320 9146 3356 9146
TIME...MOT...LOC 0028Z 277DEG 28KT 3352 9109 3337 9122
          3327 9136

$$

JA
772 
WWUS54 KJAN 050048
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
748 PM CDT MON JUN 4 2012

ARC017-MSC151-050115-
/O.CON.KJAN.SV.W.0328.000000T0000Z-120605T0115Z/
CHICOT AR-WASHINGTON MS-
748 PM CDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WASHINGTON AND NORTHERN CHICOT COUNTIES...

AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WINTERVILLE TO 6 MILES WEST OF
GREENVILLE TO CHICOT JUNCTION MOVING EAST AT 30 MPH.

ADDITIONAL STRONG STORMS HAVE DEVELOPED BEHIND THIS LINE OF 
THUNDERSTORMS ACROSS DREW AND ASHLEY COUNTY ARKANSAS. THESE STORMS 
WILL PUSH INTO CHICOT COUNTY OVER THE NEXT HALF HOUR AND WILL 
MAINTAIN THE SEVERE THUNDERSTORM WARNING FOR THIS CHICOT COUNTY. A 
NEW WARNING MAY BE NEEDED AT THE EXPIRATION OF THIS ONE. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  CHICOT JUNCTION...METCALFE AND GREENVILLE BY 750 PM CDT...
  WAYSIDE...AVON AND LELAND BY 805 PM CDT...
  ARCOLA...TRIBBETT...ESTILL AND HOLLANDALE BY 815 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3357 9135 3352 9131 3352 9126 3357 9124
      3353 9121 3353 9077 3327 9076 3327 9073
      3323 9074 3320 9068 3315 9069 3313 9070
      3320 9146 3356 9146
TIME...MOT...LOC 0045Z 277DEG 28KT 3352 9098 3336 9112
          3321 9129

$$

JA
022 
WWUS54 KJAN 050101
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CDT MON JUN 4 2012

ARC017-MSC151-050115-
/O.CON.KJAN.SV.W.0328.000000T0000Z-120605T0115Z/
CHICOT AR-WASHINGTON MS-
801 PM CDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WASHINGTON AND NORTHERN CHICOT COUNTIES...

AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LELAND TO
GREENVILLE TO CHICOT JUNCTION MOVING EAST AT 30 MPH.

ADDITIONAL STRONG STORMS WILL ALSO BE MOVING INTO CHICOT COUNT OVER 
THE NEXT HALF HOUR. THESE STORMS WILL BE CAPABLE OF PRODUCING 40-50 
MPH WINDS AND DIME TO NICKEL SIZED HAIL. THEREFORE...THE SEVERE 
THUNDERSTORMS WARNING WILL REMAIN IN EFFECT FOR CHICOT THROUGH 815 
PM. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  WAYSIDE...AVON AND LELAND BY 805 PM CDT...
  TRIBBETT...ARCOLA...ESTILL AND HOLLANDALE BY 815 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3357 9135 3352 9131 3352 9126 3357 9124
      3353 9121 3353 9077 3327 9076 3327 9073
      3323 9074 3320 9068 3315 9069 3313 9070
      3320 9146 3356 9146
TIME...MOT...LOC 0100Z 277DEG 28KT 3350 9084 3334 9098
          3320 9115

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:03 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 4, 7:03 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CDT MON JUN 4 2012

...STRONG TO SEVERE STORMS POSSIBLE FROM LATE EVENING THROUGH TUESDAY
AS FRONTAL BOUNDARY DROPS INTO THE REGION...

.UPDATE...COMPACT MCV DRIVING A SMALL BAND OF TSRA IS DROPPING OUT OF
SE AR AND INTO THE NW PORTION OF THE CWA HERE AT 00Z. ENVIRONMENTAL
CONDITIONS ARE UNSTABLE WITH STEEP LAPSE RATES IN PLACE AND MLCAPE
VALUES BETWEEN 1500-2500 J/KG. ENHANCE LIFT ASSOCIATED WITH THE MCV
WILL CONTINUE INTO THE EVENING AS IT MOVES INTO THE CWA. AHEAD OF
THIS FEATURE...THE ATMS REMAINS CAPPED WITH SOME OK MOISTURE THROUGH
A DEEP LAYER. THE KEY IS THAT THIS MCV IS CAUSING THE ATMS JUST IN
ADVANCE OF THE SYSTEM TO MOISTEN QUITE A BIT THROUGH INCREASING THE
LOW LEVEL AND DEEP LAYER CONVERGENCE. MODELS PROG THIS TO STEADILY
INCREASE THROUGH THE NIGHT PERIOD AND IT APPEARS THIS COMPLEX WILL
GROW AND COVER A GOOD PORTION OF THE AREA THROUGH THE NIGHT PERIOD.
DUE TO THIS...POPS WERE INCREASED OVER NW AREAS AND SOME PORTIONS OF
CENTRAL.

AS FOR HAZARDS...THE LATEST TRENDS HAVE REALLY ONLY SHOW SIGNALS FOR
A FEW STRONG STORMS WITH SMALL HAIL AND 40-50 MPH WINDS. BASED OFF
THESE TRENDS...LOOK FOR MORE OF THE SAME WITH A COUPLE SEVERE CELLS
MIXED IN DURING THE EVENING. IF A MORE ROBUST COLD POOL GETS
GOING...AND IT VERY WELL MAY...THEN MORE OF A SEVERE WIND RISK MAY
DEVELOP AND WE MAY NEED A SEVERE TS WATCH. THE NEXT 1-2 HRS WILL BE
THE TELL. LASTLY...LOW LEVEL PROPAGATION VECTORS INDICATE THAT
BACK BUILDING OF STORMS COULD BECOME MORE FAVORABLE LATER THIS EVE
INTO THE EARLY MORNING HOURS. THIS COULD POSE A HEAVY RAIN/FLOODING
RISK AND WILL KEEP AN EYE ON THAT POTENTIAL.

ALL ELSE IS ON TRACK AND WILL UPDATE PRODUCTS AS NEEDED.

&&

.AVIATION...MAIN ISSUE THIS EVE WILL BE TIMING THE COMPLEX AS IT
MOVES SE/E. FOR NOW...WILL HIT GLH WITH A PERIOD OF IFR AND STICK
WITH MVFR AT OTHER SITES AND TIME IN/OUT THE WORSE CONDITIONS AS THEY
BECOME MORE IMMINENT. LASTLY...THERE COULD BE SOME IFR CEILINGS AT
HBG BETWEEN 10-13Z AND HAVE ADDED THAT TO THE TAF. /CME/

&&

.PREV DISCUSSION... /ISSUED 412 PM CDT MON JUN 4 2012/

DISCUSSION...SHORT TERM(TONIGHT THROUGH WEDNESDAY) UPSTREAM MCV/MID
LEVEL TROUGH GENERATING NEW ROUND OF TSRA IN CENTRAL AR AND MOVING
SEWD. THIS ACTIVITY PROGGED TO MOVE INTO SERN AR AND OUR DELTA THIS
EVENING AND TRACK ALONG THE HIGHWAY 49 CORRIDOR INTO SERN MS EARLY
TUESDAY. AN AXIS OF MINUS 3 SHOWALTERS AND 2K+J/KG MLCAPES FROM THE
UPPER DELTA TO E CENTRAL MS SHOULD SUPPORT THE STORMS AS DEPICTED BY
LOCAL WRF/RAP13. MAIN AXIS SHOULD BE ROUGHLY A KMEI-KGLH LINE THEN
SAGGING SWD INTO THE I-20 CORRIDOR AFTER MIDNIGHT. WIND GUSTS TO 60
MPH AND QUARTER SIZE HAIL WILL BE THE MAIN RISK WITH THE INITIAL
SURGE OF STORMS. QPF EXPECTED TO AVERAGE ONE HALF TO ONE INCH INTO
TUESDAY WITH LOCALLY HIGHER AMOUNTS CLOSE TO TWO INCHES POSSIBLE.

THE ACTUAL COLD FRONT STILL N OF THE I-40 CORRIDOR WILL SERVE TO
SET OFF NEW CONVECTION AS IT MOVES SWD ON TUESDAY. THE FRONT WILL
DROP INTO NRN MS BY MIDDAY AND REACH NEAR THE HIGHWAY 82 CORRIDOR
TUESDAY EVENING. MOST OF THE CONVECTION WILL WEAKEN DURING THE
MIDDAY HOURS TUESDAY AND DEPENDING ON THE OVERNIGHT MCS ACTIVITY IN
CENTRAL MS...ADDITIONAL STORMS COULD BE QUITE DELAYED INTO TUESDAY
EVENING WITH PWATS STILL EXPECTED TO BE NEAR 1.5 INCHES.

DRIER AIR BEGINS SINKING SWD LATE TUESDAY NIGHT WITH UPPER 50S DEW
POINTS AND PWATS BELOW AN INCH EXPECTED ACROSS THE NORTHERN HALF OF
OUR CWFA BY EARLY WEDNESDAY. THERE ARE INDICATIONS THAT THE FRONT WILL
BE VERY SLOW TO MOVE THROUGH THE CWA AND BE APPROACHING THE HIGHWAY
84 CORRIDOR BY THE TIME DAYTIME HEATING ARRIVES WEDNESDAY AFTERNOON.

TEMPERATURES SHOULD RETURN TO NEAR CLIMATOLOGY AFTER WEDNESDAY WITH
MOSTLY 60S AT NIGHT AND 85-90F IN THE AFTERNOONS. ENSEMBLE MEAN MOS
NUMBERS HANDLE THESE WELL./40/

LONGER TERM(THURSDAY THROUGH MONDAY)...HIGH PRESSURE FROM THE GREAT
LAKES REGION WILL SLOWLY FILTER INTO THE NORTHERN SECTIONS OF THE
CWA. THE GFS/SREF/GFS ENSEMBLES CONTINUE TO PUSH THE FRONT FURTHER
SOUTH OF THE AREA BY THURSDAY...WHILE THE ECMWF LINGERS IT IN THE
SOUTH THROUGH THURSDAY. HAVE CONTINUED WITH THE CONSENSUS FOR THIS
FORECAST PACKAGE WITH THE FRONT MOVING THROUGH THE ENTIRE AREA BY
THURSDAY. DRIER CONDITIONS WILL PREVAIL BUT TEMPERATURES WILL STILL
BE IN THE UPPER 80S/LOWER 90S AS UPPER RIDGING BUILDS OVER THE REGION
AS WELL AS HIGH PRESSURE AT THE SFC. THE ARKLAMISS WILL REMAIN DRY
FROM ABOUT THURSDAY THROUGH SATURDAY...WHEN A SHORTWAVE FROM TEXAS
BEGINS TO SLOWLY MOVE ACROSS THE REGION. THIS WILL HELP TO BRING RAIN
CHANCES BACK TO THE AREA FROM ABOUT SATURDAY NIGHT THROUGH AT LEAST
MONDAY. SEVERAL DAYS OF DIURNALLY DRIVEN SHRA/TSRA WILL BE POSSIBLE
HEADING INTO NEXT WEEK./28/40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  92  68  89 /  50  41  24  29
MERIDIAN      68  91  65  91 /  49  48  19  21
VICKSBURG     69  91  67  89 /  51  34  29  32
HATTIESBURG   72  94  74  92 /  21  54  41  52
NATCHEZ       72  90  70  88 /  27  52  43  46
GREENVILLE    69  92  62  86 /  65  32  18  10
GREENWOOD     69  92  61  87 /  57  32  18   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/40/28
Hazardous weather outlook, Jun 4, 3:10 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON JUN 4 2012

ARZ074-075-LAZ007>009-MSZ018-019-025>052-056>058-052015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
310 PM CDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF NICKEL TO QUARTER SIZED
HAIL AND WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE TONIGHT MOVING
SOUTHEAST FROM THE DELTA REGION. THIS AREA WAS GENERALLY NORTH OF A
HIGHWAY 49 AXIS FROM GREENVILLE TO JACKSON TO LAUREL. LOCALLY HEAVY
RAIN AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH THE STRONGEST
STORMS. MOST OF THE ACTIVITY WILL OCCUR ALONG AND AHEAD OF A COLD
FRONT THAT WILL BE SLOWLY DROPPING INTO THE AREA TUESDAY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY.

LAZ015-016-023>026-MSZ053>055-059>066-072>074-052015-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
310 PM CDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH
MISSISSIPPI...AS WELL AS MOST OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW TONIGHT.
STRONG TO SEVERE THUNDERSTORMS CAPABLE OF NICKEL TO QUARTER
SIZED HAIL...WIND GUSTS OF 50 TO 60 MPH...AND LOCALLY HEAVY RAIN
WILL BE POSSIBLE ON TUESDAY ALONG AND AHEAD OF A COLD FRONT THAT WILL
BE SLOWLY DROPPING TOWARD THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF NICKEL TO QUARTER
SIZED HAIL...WIND GUSTS OF 50 TO 60 MPH...AND LOCALLY HEAVY RAIN
WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY ALONG AND AHEAD OF A
COLD FRONT THAT WILL BE STALLING IN THE AREA BY EARLY WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TUESDAY INTO EARLY WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Special weather statement, Jun 4, 6:41 PM CDT, 37 minutes before
ARZ074-075-MSZ018-034-050035-
ASHLEY AR-CHICOT AR-WASHINGTON MS-BOLIVAR MS-
641 PM CDT MON JUN 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT MON JUN 4 2012

A AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 14 MILES NORTH OF
DERMOTT TO 20 MILES NORTHWEST OF FOUNTAIN HILL AT 640 PM CDT...MOVING
EAST SOUTHEAST AT 25 MPH. THE STORMS WILL CONTINUE TO MOVE ACROSS
AREA AND MAY IMPACT LOCATIONS FROM CROSSETT TO LAKE VILLAGE ARKANSAS
TO BENOIT MISSISSIPPI BY 730 PM CDT.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. PONDING OF WATER MAY OCCUR WITH
HEAVY DOWNPOURS.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN SOUTHWESTERN BOLIVAR...NORTHERN WASHINGTON...NORTHERN
CHICOT AND ASHLEY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3318 9211 3331 9198 3339 9196 3339 9147
      3357 9145 3352 9126 3357 9124 3360 9114
      3367 9123 3371 9121 3367 9111 3368 9104
      3369 9104 3370 9112 3377 9115 3379 9112
      3369 9077 3345 9078 3301 9207 3308 9212
TIME...MOT...LOC 2336Z 270DEG 23KT 3373 9142 3355 9213

7

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:08 PM CDTSevere Thunderstorm WarningJANBolivar52 min
Jun 4, 7:59 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower61 min
Jun 4, 8:14 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower, Washington61 min
Jun 4, 8:50 PM CDTFlash Flood WarningJANBolivar, Sunflower, Washington3 hr
Jun 4, 9:02 PM CDTSpecial Weather StatementJANBolivar, Sunflower, Washington33 min
Jun 4, 9:18 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington57 min
Jun 4, 10:01 PM CDTSpecial Weather StatementJANHolmes49 min
Jun 4, 10:32 PM CDTSpecial Weather StatementJANIssaquena, Sharkey, Yazoo58 min
Jun 4, 11:05 PM CDTSpecial Weather StatementJANIssaquena, Sharkey, Yazoo55 min
Jun 5, 12:29 AM CDTSpecial Weather StatementJANChoctaw31 min
Jun 5, 1:12 AM CDTSpecial Weather StatementJANMadison28 min
Jun 5, 6:24 PM CDTSpecial Weather StatementJANHumphreys31 min
Jun 4, 8:16 PM CDTSpecial Weather StatementJANChicot29 min
Jun 4, 8:46 PM CDTSpecial Weather StatementJANChicot29 min
Jun 4, 9:08 PM CDTSpecial Weather StatementJANChicot57 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.